MAUDE Adverse Event Report: COOK INC CATHETER ACCESS PERCUTANEOUS ENTRY NEEDLE; DRC TROCAR

COOK INC CATHETER ACCESS PERCUTANEOUS ENTRY NEEDLE; DRC TROCAR
Model Number G27257
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unspecified Mental, Emotional or Behavioural Problem (4430)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.B3: date of event - (b)(6) 2024 e1- postal code: bd20 6td g4: pma/510(k) # - exempt this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a percutaneous nephrolithotomy (pcnl), a catheter access percutaneous entry needle broke while gaining renal access.Attempts were made to retrieve the separated portion of the device; however, the decision was made to leave the remaining sixteen centimeters of the catheter inside the perinephric/subcutaneous space to prevent further harm to the patient.Additional information has been requested.
 
Event or Problem Description
Additional information was received 22jan2025.Resistance was encountered upon insertion of the catheter, particularly in the renal/perinephric space.The separated fragment was over a wire guide, and the interventional radiologist tried to remove it with vascular catheters, but ¿couldn¿t progress¿.Urologists performed ureteroscopy, but were unable to obtain renal access, as it was sub-urothelial.The stone was removed via a separate puncture and tract.Two ct scans were obtained post-operatively.Per the reporter, the patient has residual stone.A ureteroscopy was performed (b)(6) 2025, as per the standard of care, and the retained fragment was retrieved form the perinephric space at the same time during a laparoscopic procedure, without complication.Reportedly, there have been no physical adverse effects to the patient due to this event.Per the reporter, the patient has reported psychological/mental adverse effects and panic attacks since becoming aware of the event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a3, b5, d4, h4, h6 (annex e & f) corrected information: a3, d4.H4, h6 (annex e & f) d4: upon review of additional information received 22jan2025, it was discovered that the lot number was inadvertently omitted from previously submitted reports.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d9, h3 = information was received 09dec2024 that the device would be returned to cook.The complaint device was returned to cook on 26dec2024 and the device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a percutaneous nephrolithotomy (pcnl), a catheter access percutaneous entry needle broke while gaining renal access.Attempts were made to retrieve the separated portion of the device; however, the decision was made to leave the remaining sixteen centimeters of the catheter inside the perinephric/subcutaneous space to prevent further harm to the patient.Additional information was received 22jan2025.Resistance was encountered upon insertion of the catheter, particularly in the renal/perinephric space.The separated fragment was over a wire guide, and the interventional radiologist tried to remove it with vascular catheters, but ¿couldn¿t progress¿.Urologists performed ureteroscopy, but were unable to obtain renal access, as it was sub-urothelial.The stone was removed via a separate puncture and tract.Two ct scans were obtained post-operatively.Per the reporter, the patient has residual stone.A ureteroscopy was performed (b)(6) 2025, as per the standard of care, and the retained fragment was retrieved form the perinephric space at the same time during a laparoscopic procedure, without complication.Reportedly, there have been no physical adverse effects to the patient due to this event.Per the reporter, the patient has reported psychological/mental adverse effects and panic attacks since becoming aware of the event.Investigation evaluation: reviews of the complaint history, device history record (dhr), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted, as well as a supplier investigation.Two used devices were returned to cook for investigation.One device was separated approximately 2.2-centimeters from the hub.The second device showed multiple kinks and impressions along the length of the catheter.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.A supplier investigation was performed.The supplier concluded that all quality standard requirements were met.No deviations or nonconformances were noted.No related quality problems or rejections were found.The supplier concluded that a cause for the separation could not be identified.The supplier did not identify a root cause.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues and the patient¿s anatomy contributed to this event.Resistance was encountered upon insertion of the catheter, and vascular catheters ¿couldn¿t progress¿ upon attempted removal of the fragment over the wire guide.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
CATHETER ACCESS PERCUTANEOUS ENTRY NEEDLE
Common Device Name
DRC TROCAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20521435
Report Number1820334-2024-01394
Device Sequence Number18324008
Product Code DRC
UDI-Device Identifier00827002272576
UDI-Public(01)00827002272576(17)260316(10)15281003
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2026
Device Model NumberG27257
Device Catalogue NumberADN-18-18.0
Device Lot Number15281003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer12/09/2024
01/22/2025
04/02/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date01/07/2025
01/22/2025
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale